Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Sep 23, 2015, 5:01 AM CDT for Pottawattamie County, Iowa. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2015, 5:01 AM CDT (10:01 UTC)
- Expired
- Sep 23, 2015, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 6:30 AM CDT | FLASH FLOOD | Council Bluffs, IA | FLOODING AND AT LEAST ONE STALLED CAR WITH APPARENT WATER RESCUE SHOWN ON LOCAL MEDIA MORNING NEWS BROADCASTS. |
| Sep 23, 6:30 AM CDT | HEAVY RAIN 4.5 | Council Bluffs, IA | AS OF 630 AM JUST SOUTH OF ABRAHAM LINCOLN HIGH SCHOOL |
| Sep 23, 6:30 AM CDT | HEAVY RAIN 5.88 | Council Bluffs, IA | AS OF 630 AM. |
| Sep 23, 7:00 AM CDT | HEAVY RAIN 3.46 | 4 E Council Bluffs, IA | RAINFALL 24 HOUR ENDING AT 0700. |
| Sep 23, 8:00 AM CDT | HEAVY RAIN 5.96 | 2 Sse Council Bluffs, IA | RAINFALL 24 HOUR ENDING AT 0800 |
| Sep 23, 8:00 AM CDT | HEAVY RAIN 7.12 | 3 Nne Council Bluffs, IA | RAINFALL 24 HOURS ENDING AT 0800 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424
WGUS53 KOAX 231001
FFWOAX
IAC155-231300-
/O.NEW.KOAX.FF.W.0025.150923T1001Z-150923T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
501 AM CDT WED SEP 23 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 800 AM CDT
* AT 500 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS WESTERN POTTAWATTAMIE COUNTY. AT LEAST TWO
INCHES OF RAIN HAVE ALREADY FALLEN...WITH SOME ESTIMATES OF
3 TO 4 INCHES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COUNCIL BLUFFS...CRESCENT...LAKE MANAWA STATE PARK...NARROWS RIVER
PARK AND HITCHCOCK NATURE CENTER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 45 AND 50...AND BETWEEN MILE
MARKERS 55 AND 66.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 3 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4120 9578 4120 9590 4128 9589 4128 9588
4130 9587 4132 9589 4132 9591 4134 9594
4143 9591 4143 9576
$$
DERGAN1 follow-up statement
070
WGUS73 KOAX 231147
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 AM CDT WED SEP 23 2015
IAC155-231300-
/O.CON.KOAX.FF.W.0025.000000T0000Z-150923T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-
647 AM CDT WED SEP 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHWESTERN POTTAWATTAMIE COUNTY...
AT 637 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF UP TO 5 INCHES
OF RAIN HAVE FALLEN IN AND NORTH OF COUNCIL BLUFFS THIS MORNING.
FLASH FLOODING HAS BEEN REPORTED IN COUNCIL BLUFFS...AND IS LIKELY
OCCURRING IN MANY SPOTS ACROSS WESTERN POTTAWATTAMIE COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COUNCIL BLUFFS...CRESCENT...LAKE MANAWA STATE PARK...NARROWS RIVER
PARK AND HITCHCOCK NATURE CENTER.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE BETWEEN 7
AND 9 AM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 45 AND 50...AND BETWEEN MILE
MARKERS 55 AND 66.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 3 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4120 9578 4120 9590 4128 9589 4128 9588
4130 9587 4132 9589 4132 9591 4134 9594
4143 9591 4143 9576
$$
DERGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:49 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 23, 3:49 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
349 AM CDT WED SEP 23 2015
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 328 AM CDT WED SEP 23 2015
FORECAST CONCERNS WILL MAINLY BE PERIODS OF RAIN AND THUNDERSTORMS
...HEAVY RAIN LOCATIONS OVER THE NEXT COUPLE OF DAYS...AND FLASH
FLOOD HEADLINES.
THE STRONG 110KT JET ACROSS CANADA AND THE 60+KT SPEED MAX ACROSS
NEW MEXICO WILL COMBINE TO PRODUCE FAVORABLE UPPER LEVEL DIVERGENCE
THROUGH THURSDAY. REMNANTS OF THE TROPICAL DEPRESSION WITH
SHORTWAVE TROUGH ENERGY ARE EMERGING INTO THE PLAINS AND WILL
ENHANCED OMEGA THROUGH THURSDAY MORNING. H7 MOISTURE OF 3-9DEG C
WERE COMMON WITH THIS SYSTEM...FEEDING IN FROM THE PACIFIC. H85
MOISTURE WAS HIGH...12-16DEG C ACROSS PARTS OF NEBRASKA...TOWARD THE
SOUTHWEST U.S.
SPOTTY...BUT ROBUST CONVECTION DEVELOPED TUESDAY MORNING AND
CONTINUED THROUGH THE DAY. TONIGHT...THUNDERSTORMS HAVE BEEN
ONGOING...ESPECIALLY IN THE AREA OF STEEP LAPSE RATES...AREA NORTH
OF THE H9 FRONT...30KT LOW LEVEL JET...PRODUCING SOME HAIL AND HEAVY
RAIN. THE 00Z OAX SOUNDING HAD 1.33 INCHES PWAT AND WAS UNSTABLE
ABOVE 700MB.
TODAY...THERE IS GOOD MODEL AGREEMENT THAT THE H5 CLOSED LOW DRIFTS
FROM WESTERN NEBRASKA AND SOUTH DAKOTA WITH INCREASING OMEGA AND
FRONTOGENESIS WEST OF THE FORECAST AREA. DEEP MOISTURE WITH
12-14DEG. FORECAST SOUNDINGS SHOW CONTINUED MOISTURE TRANSPORT AND
MOISTENING PROFILES AS H85 DEWPOINTS FEED INTO THE SYSTEM AND WILL
BE VERY EFFICIENT FOR HEAVY RAIN. PWATS OF 1.5 TO 1.75 INCHES ARE
FORECAST OVER MUCH OF CENTRAL AND EASTERN NEBRASKA INTO WESTERN
IOWA. THESE HIGH PWATS LINGER THROUGH THURSDAY NIGHT.
THE INITIAL 30KT LOW LEVEL JET LIFTS NORTH...WITH A SECOND 35KT JET
FROM KANSAS INTO SOUTHERN NEBRASKA WEAKENS IN THE MORNING...BUT
KEEPS GOING OUT IN WESTERN NEBRASKA...THEN RE-STRENGTHENS TO 50KTS
FARTHER EAST TONIGHT. THIS STRENGTHENING OF THE LOW LEVEL JET
REPEATS ITSELF WEDNESDAY AND WEDNESDAY NIGHT.
THIS PATTERN PUTS PARTS OF THE FORECAST AREA AT RISK FOR HEAVY RAIN.
TODAY...THE GFS MODEL TENDS TO HAVE THE HEAVIEST RAIN FROM CENTRAL
NEBRASKA INTO CENTRAL AND SOUTHEAST SOUTH DAKOTA. THE
NAM/EC/SREF/CANADIAN HAVE A PRIMARY AREA TO THE WEST...BUT ALSO AN
AREA OF HEAVIER RAIN FARTHER SOUTHEAST INTO NORTHEAST NEBRASKA AND
NORTHWEST IOWA. THIS IS MORE IN LINE WITH WPC/S EXCESSIVE RAINFALL
OUTLOOK. TONIGHT...THE MAIN RAIN BAND SHIFTS EAST AND EXTENDS FROM
PARTS OF MINNESOTA AND SOUTHEAST SOUTH DAKOTA INTO PARTS OF EASTERN
NEBRASKA. THE GFS IS LESS HEARTY ACROSS OUR FORECAST AREA...AND
REALLY HITS PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST IOWA.
THURSDAY MORNING...THE NAM/EC STILL HAVE HEAVY RAIN OVER THE
FORECAST AREA WHILE THE GFS IS FARTHER NORTH.
THROUGH 18Z THURSDAY THERE IS GOOD MODEL AGREEMENT THAT A BAND OF
HEAVY RAIN WOULD FALL FROM PARTS OF CENTRAL NEBRASKA INTO EASTERN
SOUTH DAKOTA AND MINNESOTA AND THE EC/NAM ALSO CATCH NORTHEAST
NEBRASKA. HIGHEST AMOUNTS ARE GENERALLY 1 TO 3 INCHES ...HOWEVER
THE GFS HAS A POCKET OF 4-5 INCHES IN SOUTH DAKOTA.
DUE TO THE FORECAST OF HEAVY RAIN AND THE HEAVY RAIN THAT FELL
OVERNIGHT...FELT A FLASH FLOOD WATCH FOR PARTS OF NORTHEAST
NEBRASKA WAS WARRANTED. WILL RUN THE WATCH FROM 18Z TODAY TO 12Z
THURSDAY. THE DAYSHIFT CAN ASSESS HOW THE FORECAST IS GOING AND
MAKE ADJUSTMENTS IF A SHIFT IN THE HEAVY PRECIPITATION PATTERN IS
EXPECTED.
THE MODELS VARY ON THE FORECAST FOR THURSDAY...HOWEVER WENT MORE
WITH THE NAM/EC VERSIONS WITH RAIN CHANCES LINGERING.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 328 AM CDT WED SEP 23 2015
MID LEVEL RIDGING AND DRY WEATHER BUILDS IN THROUGH SUNDAY. A COLD
FRONT MAY PUSH INTO PARTS OF THE AREA SUNDAY NIGHT THROUGH
TUESDAY...SO COULD SEE RAIN CHANCES BACK IN THE FORECAST WITH THE
FRONT.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1222 AM CDT WED SEP 23 2015
INFLUX OF LLVL MOISTURE AND PASSING UPPER DISTURBANCE WILL LIKELY
INDUCE SCT TSRA OVER ERN NEB EARLY THIS MORNING. GIVEN THE TRACK
OF THE UPPER DISTURBANCE...EXPECT PCPN ACTIVITY/MVFR CONDITIONS
GENERALLY BTWN 09Z-13Z. ALSO...HAVE INCLUDED PROB30 GROUP THRU THE
AFTN AS THERE IS AT LEAST A SMALL CHANCE OF CONVECTION FIRING
AT THAT TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR NEZ011-012-016>018.
IA...NONE.
&&
SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DEEHazardous weather outlook, Sep 22, 4:27 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 427 PM CDT TUE SEP 22 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 427 PM CDT TUE SEP 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH TONIGHT WITH INCREASING CHANCES ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT OVER THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
In the hours before
Local storm report, Sep 22, 11:38 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1138 PM CDT TUE SEP 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL BLOOMFIELD 42.60N 97.65W
09/22/2015 M0.75 INCH KNOX NE PUBLIC
&&
CZAPOTOCSpecial weather statement, Sep 22, 11:46 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT TUE SEP 22 2015
NEZ012-230530-
CEDAR NE-
1146 PM CDT TUE SEP 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CEDAR COUNTY UNTIL 1230
AM CDT...
AT 1146 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF HARTINGTON...OR 23 MILES SOUTH OF YANKTON...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO DIME SIZE...VERY HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTINGTON...COLERIDGE...WYNOT...PLEASANT VALLEY...FORDYCE...ST.
HELENA...OBERT AND BROOKY BOTTOM.
THIS INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 194 AND 197.
LAT...LON 4284 9722 4283 9722 4281 9720 4280 9716
4277 9713 4277 9706 4276 9701 4258 9702
4243 9732 4257 9746 4286 9725 4286 9724
TIME...MOT...LOC 0446Z 231DEG 21KT 4255 9734
MILLERSpecial weather statement, Sep 23, 3:18 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 AM CDT WED SEP 23 2015
IAZ043-NEZ015-034-230900-
MONONA IA-THURSTON NE-BURT NE-
318 AM CDT WED SEP 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONONA...EASTERN
THURSTON AND NORTHEASTERN BURT COUNTIES UNTIL 400 AM CDT...
AT 317 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF WALTHILL
TO DECATUR...AND MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ONAWA...WALTHILL...WHITING...DECATUR...MACY...MAPLETON...BLENCOE...
ROSALIE...CASTANA...TURIN...RODNEY...KENNEBEC AND LEWIS AND CLARK
STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 138 AND 168.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 155 AND 167.
INTERSTATE 29 BETWEEN MILE MARKERS 105 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4180 9629 4200 9645 4210 9656 4228 9643
4227 9635 4226 9633 4222 9633 4221 9635
4221 9567 4218 9567
TIME...MOT...LOC 0817Z 218DEG 20KT 4209 9647 4200 9624
DERGANSpecial weather statement, Sep 23, 3:56 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 AM CDT WED SEP 23 2015
IAZ055-069-230945-
HARRISON IA-POTTAWATTAMIE IA-
356 AM CDT WED SEP 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE AND
SOUTHEASTERN HARRISON COUNTIES UNTIL 445 AM CDT...
AT 356 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF MISSOURI VALLEY...OR 19 MILES NORTHEAST OF
OMAHA...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSOURI VALLEY...LOGAN...MAGNOLIA AND HISTORICAL VILLAGE WELCOME
CENTER.
LAT...LON 4146 9573 4145 9581 4148 9588 4171 9591
4169 9561
TIME...MOT...LOC 0856Z 191DEG 10KT 4150 9580
DERGANSpecial weather statement, Sep 23, 4:27 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 427 AM CDT WED SEP 23 2015 IAZ069-NEZ052-231015- POTTAWATTAMIE IA-DOUGLAS NE- 427 AM CDT WED SEP 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE AND EAST CENTRAL DOUGLAS COUNTIES UNTIL 515 AM CDT... AT 426 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER COUNCIL BLUFFS...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN OMAHA...COUNCIL BLUFFS...UNDERWOOD...CARTER LAKE... CRESCENT...LAKE MANAWA STATE PARK...NARROWS RIVER PARK AND HITCHCOCK NATURE CENTER. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 45 AND 50...AND BETWEEN MILE MARKERS 55 AND 71. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 3 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4119 9573 4120 9590 4150 9592 4150 9566 TIME...MOT...LOC 0926Z 176DEG 15KT 4126 9584 DERGAN
Local storm report, Sep 23, 4:48 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 AM CDT WED SEP 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM TSTM WND GST OMAHA 41.26N 96.01W
09/23/2015 M60 MPH DOUGLAS NE ASOS
MEASURED AT EPPLEY AIRFIELD
&&
DERGANThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:04 PM CDT | Special Weather Statement | OAX | Page | 41 min |
| Sep 23, 3:18 AM CDT | Special Weather Statement | OAX | Monona | 42 min |
| Sep 23, 3:56 AM CDT | Special Weather Statement | OAX | Harrison | 49 min |
| Sep 23, 4:27 AM CDT | Special Weather Statement | OAX | Pottawattamie | 48 min |
| Sep 23, 4:31 AM CDT | Flash Flood Watch | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 28 hr |
| Sep 23, 4:46 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 29 min |
| Sep 23, 7:00 AM CDT | Flash Flood Warning | OAX | Mills, Pottawattamie | 3 hr |
| Sep 23, 9:52 AM CDT | Areal Flood Warning | OAX | Pottawattamie | 6 hr |
| Sep 23, 3:44 PM CDT | Areal Flood Advisory | OAX | Page | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.